Previous |  Up |  Next

Article

Keywords:
Fučík spectrum; $p$-Laplacian
Summary:
General mathematical theories usually originate from the investigation of particular problems and notions which could not be handled by available tools and methods. The Fučík spectrum and the $p$-Laplacian are typical examples in the field of nonlinear analysis. The systematic study of these notions during the last four decades led to several interesting and surprising results and revealed deep relationship between the linear and the nonlinear structures. This paper does not provide a complete survey. We focus on some pioneering works and present some contributions of the author. From this point of view the list of references is by no means exhaustive.
References:
[1] Anane, A.: Simplicity and isolation of first eigenvalue of the $p$-Laplacian with weight. C. R. Acad. Sci., Paris, Sér. I 305 French (1987), 725-728. MR 0920052 | Zbl 0633.35061
[2] Anane, A., Tsouli, N.: On the second eigenvalue of the $p$-Laplacian. Nonlinear Partial Differential Equations. Based on the International Conference on Nonlinear Analysis, Fés, Morocco, 1994 Pitman Res. Notes Math. Ser. 343 Longman, Harlow (1996), 1-9 A. Benkirane et al. MR 1417265 | Zbl 0854.35081
[3] Berkovits, J., Drábek, P., Leinfelder, H., Mustonen, V., Tajčová, G.: Time-periodic oscillations in suspension bridges: Existence of unique solutions. Nonlinear Anal., Real World Appl. 1 (2000), 345-362. MR 1791531 | Zbl 0989.74031
[4] Binding, P. A., Drábek, P., Huang, Y. X.: On the Fredholm Alternative for the $p$-Laplacian. Proc. Am. Math. Soc. 125 (1997), 3555-3559. DOI 10.1090/S0002-9939-97-03992-0 | MR 1416077 | Zbl 0882.35049
[5] Boccardo, L., Drábek, P., Giachetti, D., Kučera, M.: Generalization of Fredholm alternative for nonlinear differential operators. Nonlinear Anal., Theory Methods Appl. 10 (1986), 1083-1103. DOI 10.1016/0362-546X(86)90091-X | MR 0857742 | Zbl 0623.34031
[6] Dancer, E. N.: Boundary-value problems for weakly nonlinear ordinary differential equations. Bull. Aust. Math. Soc. 15 (1976), 321-328. DOI 10.1017/S0004972700022747 | MR 0430384 | Zbl 0342.34007
[7] Pino, M. del, Drábek, P., Manásevich, R.: The Fredholm alternative at the first eigenvalue for the one dimensional $p$-Laplacian. J. Differ. Equations 151 (1999), 386-419. DOI 10.1006/jdeq.1998.3506 | MR 1669705
[8] Pino, M. A. del, Manásevich, R. F.: Global bifurcation from the eigenvalues of the $p$-Laplacian. J. Differ. Equations 92 (1991), 226-251. DOI 10.1016/0022-0396(91)90048-E | MR 1120904
[9] Drábek, P.: Geometry of the energy functional and the Fredholm alternative for the $p$-Laplacian in higher dimensions. Proceedings of the 2001 Luminy Conference on Quasilinear Elliptic and Parabolic Equations and System, Electron. J. Differ. Equ. (electronic only) 8 (2002), 103-120. MR 1990298 | Zbl 1114.35318
[10] Drábek, P.: Solvability and Bifurcations of Nonlinear Equations. Pitman Research Notes in Mathematics Series 264 Longman Scientific, Harlow; John Wiley, New York (1992). MR 1175397 | Zbl 0753.34002
[11] Drábek, P.: On the global bifurcation for a class of degenerate equations. Ann. Mat. Pura Appl. (4) 159 (1991), 1-16. MR 1145086 | Zbl 0814.34018
[12] Drábek, P.: On the resonance problem with nonlinearity which has arbitrary linear growth. J. Math. Anal. Appl. 127 (1987), 435-442. DOI 10.1016/0022-247X(87)90121-1 | MR 0915069 | Zbl 0642.34009
[13] Drábek, P.: Ranges of homogeneous operators and their perturbations. Čas. Pěst. Mat. 105 (1980), 167-183. MR 0573109 | Zbl 0427.47048
[14] Drábek, P., Girg, P., Takáč, P., Ulm, M.: The Fredholm alternative for the $p$-Laplacian: Bifurcation from infinity, existence and multiplicity. Indiana Univ. Math. J. 53 (2004), 433-482. DOI 10.1512/iumj.2004.53.2396 | MR 2060041 | Zbl 1081.35031
[15] Drábek, P., Holubová, G.: Bifurcation of periodic solutions in symmetric models of suspension bridges. Topol. Methods Nonlinear Anal. 14 (1999), 39-58. MR 1758879 | Zbl 0967.35013
[16] Drábek, P., Holubová, G., Matas, A., Nečesal, P.: Nonlinear models of suspension bridges: Discussion of the results. Mathematical and computer modeling in science and engineering. Appl. Math., Praha 48 (2003), 497-514. DOI 10.1023/B:APOM.0000024489.96314.7f | MR 2025959
[17] Drábek, P., Kufner, A.: Discreteness and simplicity of the spectrum of a quasilinear Sturm-Liouville-type problem on an infinite interval. Proc. Am. Math. Soc. 134 (2006), 235-242. DOI 10.1090/S0002-9939-05-07958-X | MR 2170563 | Zbl 1090.34066
[18] Drábek, P., Kufner, A., Nicolosi, F.: Quasilinear Elliptic Equations with Degenerations and Singularities. De Gruyter Series in Nonlinear Analysis and Applications 5 Walter de Gruyter, Berlin (1997). MR 1460729 | Zbl 0894.35002
[19] Drábek, P., Kuliev, K.: Half-linear Sturm-Liouville problem with weights. Bull. Belg. Math. Soc. -- Simon Stevin 19 (2012), 107-119. MR 2952799 | Zbl 1252.34034
[20] Drábek, P., Robinson, S. B.: On the solvability of resonance problems with respect to the Fučík spectrum. J. Math. Anal. Appl. 418 (2014), 884-905. DOI 10.1016/j.jmaa.2014.04.019 | MR 3206687
[21] Drábek, P., Robinson, S. B.: On the Fredholm alternative for the Fučík spectrum. Abstr. Appl. Anal. 2010 (2010), Article ID 125464, 20 pages. MR 2754193 | Zbl 1214.47011
[22] Drábek, P., Robinson, S. B.: On the generalization of the Courant nodal domain theorem. J. Differ. Equations 181 (2002), 58-71. DOI 10.1006/jdeq.2001.4070 | MR 1900460 | Zbl 1163.35449
[23] Drábek, P., Robinson, S. B.: Resonance problems for the $p$-Laplacian. J. Funct. Anal. 169 (1999), Article No. jfan.1999.3501, 189-200. DOI 10.1006/jfan.1999.3501 | MR 1726752 | Zbl 0940.35087
[24] Elbert, A.: A half-linear second order differential equation. Qualitative Theory of Differential Equations, Vol. I, Szeged, 1979 Colloq. Math. Soc. János Bolyai 30 North-Holland, Amsterdam (1981), 153-180 M. Farkas. MR 0680591 | Zbl 0511.34006
[25] Fučík, S.: Solvability of Nonlinear Equations and Boundary Value Problems. Mathematics and Its Applications 4 D. Reidel Publishing, Dordrecht (1980). MR 0620638
[26] Fučík, S.: Boundary value problems with jumping nonlinearities. Čas. Pěst. Mat. 101 (1976), 69-87. MR 0447688 | Zbl 0332.34016
[27] Fučík, S., Nečas, J., Souček, J., Souček, V.: Spectral Analysis of Nonlinear Operators. Lecture Notes in Mathematics 346 Springer, Berlin (1973). MR 0467421 | Zbl 0268.47056
[28] Kováčik, O., Rákosník, J.: On spaces $L^{p(x)}$ and $W^{k,p(x)}$. Czech. Math. J. 41 (1991), 592-618. MR 1134951
[29] Krejčí, P.: On solvability of equations of the 4th order with jumping nonlinearities. Čas. Pěst. Mat. 108 (1983), 29-39. MR 0694138 | Zbl 0515.35013
[30] Landesman, E. M., Lazer, A. C.: Nonlinear perturbations of linear elliptic boundary value problems at resonance. J. Math. Mech. 19 (1970), 609-623. MR 0267269 | Zbl 0193.39203
[31] Lazer, A. C., McKenna, P. J.: Large-amplitude periodic oscillations in suspension bridges: Some new connections with nonlinear analysis. SIAM Rev. 32 (1990), 537-578. DOI 10.1137/1032120 | MR 1084570 | Zbl 0725.73057
[32] Růžička, M.: Electrorheological Fluids: Modeling and Mathematical Theory. Lecture Notes in Mathematics 1748 Springer, Berlin (2000). DOI 10.1007/BFb0104030 | MR 1810360 | Zbl 0968.76531
[33] Švarc, R.: The solution of a Fučík's conjecture. Commentat. Math. Univ. Carol. 25 (1984), 483-517. MR 0775566 | Zbl 0562.47049
Partner of
EuDML logo